Steroids have taken their toll.
AnonymousMay 2, 2009 at 1:02 pm
[SIZE=”4″]After almost 5 years of steroids, they have done damage. I ‘ve been taking vitamins & suppliments. One side effect has reared its ugly head. I’ve been dealing with pain for over a year in my groin,hip, & hamstring areas. The muscles were tight. I thought it had to do with getting stronger. A couple of Alieve have been easing it. I went for messages & that lasted for 2 pain-free weeks. I went to an orthropedic because the pain was getting worse. I stopped working out, stopped walking,etc.
After the exam, I had to get an MRI. Got the films & didn’t need anyone to tell there a problem. The steroids have attacked my hip. The top of the ball & the bottom of the pelvis are flattening out. I was told steroids like the right side hip. I now have to get a new hip. I’ll be seeing the specialist next Friday. I hope I can hold off until the end of June. I ‘m suppose to go on the 1st vacation in 12 years.
Plus, the added bonus of caumidin. Should be interesting. I’ll keep you posted.[/SIZE]
AnonymousMay 2, 2009 at 8:37 pm
I’m so sorry to hear about your hip trouble.:( If you’re in a lot of pain, if it’s any consolation, I know someone who has had both of her hips replaced and she jokingly says she recommends it to everyone, even to people who don’t need it, LOL. But basically she means that she was in such pain that is now gone and she has greater mobility now, too. She feels much better with the replacements and hasn’t had any complications.
Were you sent for a bone density test at the beginning of going on the steroid?
I saw a TV ad today about preventing bone loss in women. I want to say it was for Boniva, but maybe it wasn’t. Anyway, it said it was for post-menopausal women. Makes me wonder why them and not someone younger, or why not for a male. I’ll have to check into that, and this whole issue in general. I want to do all I can starting now, when I’m at the beginning of taking the prednisone.
I’m interested in pulse steroids. If their delivery method helps reduce bone loss and yet still works as needed for the CIDP, it’s something I want to discuss with my neuro.
I hope the hip replacement helps you to become pain free in that area soon. You have my best wishes.
AnonymousMay 3, 2009 at 6:02 am
Hi Mike! Might pay to get a bone scan too! You have Hip Necrosis and beginning stages of it. Very common in long term prednisone patients. But if there is Hip Necrosis then you probably have Osteosporsis also. Sorry to hear the news Mike but hope things go well for you. GOOD LucK~
AnonymousMay 12, 2009 at 11:53 pm
[QUOTE=LindaH]Good luck with the surgery Mike! I hope everything gets cleared okay for you! Hate to hear that the prednisone did that damage to you. Nice drug in so many ways but it can cause some major problems down the road! I wish you my best and keep us posted! Hugs
[SIZE=”4″]Thanks, and I’m glad things worked out for you today.[/SIZE]
You must be logged in to reply to this topic.